Peter A. Perry
Professor of Mathematics
College of Arts and Sciences Distinguished Professor
Department of Mathematics
University of Kentucky

Office:    Room 755, Patterson Office Tower
Phone:    (859) 257-6791
Fax:    (859) 257-4078 (FAX)


Current Courses
Fall 2018 Math 213, Calculus III
Math 575, Advanced Calculus


Spectral and Scattering Theory, Spectral Geometry, Inverse Problems, Nonlinear Partial Differential Equations, Completely Integrable Systems

You can find my preprints on the ArXiV here mixed in with a few from Patrick O. Perry, a statistician at Harvard University.

Current Doctoral Students

  • George Lytle
  • Joel Klipfel

Graduated Doctoral Students Jiaqi Liu (2017): Global Well-posedness for the Derivative Nonlinear Schrödinger Equation Through Inverse Scattering
Current Position: Postdoctoral Fellow, University of Toronto

Michael Music (2016): Global Existence of Solutions to the Novikov-Veselov Equation at Zero Energy

Current Position: Postdoctoral Fellow, University of Michigan

Ryan Walker (2013), On A Paley-Wiener Theorem for the ZS-AKNS Scattering Transform

Current Position: Data Scientist, CaseText, Palo Alto, California

Christopher Frayer (2008), Scattering with singular Miura potentials on the line.

Current Position: Associate Professor, University of Wisconsin-Platteville.

Yuho Shin (2006), Geodesics of a Two-Step Nilpotent Group

Douglas Riley (1999), Global Existence of Strong Solutions to the Three-Dimensional Incompressible Navier-Stokes Equations

Current Postion: Associate Professor, Birmingham-Southern University

Zhiqiang Wu (1997), Trace-Class Estimates for Elliptic Operators and Weyl's Law on Exterior Domains with Fractal Boundaries

Albert Schueller (1996), Eigenvalue Asymptotics for Self-adjoint, Fourth-order, Ordinary Differential Operators

Current Position: Professor of Mathematics, Whitman College

Biographical Sketch

Peter Perry received his doctorate in Physics from Princeton University in 1982. He held an NSF Postdoctoral Fellowship at the Courant Institute of Mathematical Sciences in 1981-1982, a Bantrell Fellowship in Mathematical Physics at Caltech in 1982-1985, and began a tenure-track assistant professorship at the University of Kentucky in the fall of 1985. He was tenured in 1988 and promoted to the rank of full professor in 1994. Perry was awarded a University Research Professorship in 1999-2000 and in 2010 was awarded the title of College of Arts and Sciences Distinguished Professor. Perry chaired the Mathematics Department from 2000 to 2004 and directed the MathExcel program from 2007 to 2011. He was Director of Graduate Studies from 2011 to 2016.

Full vita

Selected Publications

  1. Soliton Resolution for the Derivative Nonlinear Schrodinger equation, with Robert Jenkins, Jiaqi Liu, and Catherine Sulem. To appear in Communications in Mathematical Physics.

  2. Global well-posedness for the defocussing Davey-Stewartson II equation in H1,1(R2).  J. Spectr. Theory (2016), no. 3, 429–481. 

  3. Action of a scattering map on weighted Sobolev spaces in the plane, with Russell Brown and Katharine Ott. J. Funct. Anal., to appear.

  4. Miura maps and inverse scattering for the Novikov-Veselov equation. Anal. PDE 7 (2014) 311-343.

  5. Resonances for Manifolds Hyperbolic Near Infinity: Optimal Lower Bounds on Order of Growth, with David Borthwick, Tanya Christiansen, and Peter Hislop. Int. Math. Res. Not. 2010.

  6. The Miura map on the line, with Thomas Kappeler, Mikhail Shubin, and Peter Topalov. Int. Math. Res. Not. 2005, no. 50, 3091--3133.

  7. A Poisson summation formula and lower bounds for resonances in hyperbolic manifolds. Int. Math. Res. Not. 2003, no. 34, 1837--1851.

  8. Spectral geometry in dimension 3, with Robert Brooks and Peter Petersen V . Acta Math. 173 (1994), 283-305.

  9. The Laplace operator on hyperbolic three manifolds with cusps of nonmaximal rank, with Richard Froese and Peter Hislop . Invent. Math. 106 (1991), no. 2, 295--333.

  10. Isospectral sets of conformally equivalent metrics, with Robert Brooks and Paul Yang. Duke Math. J. 58 (1989), no. 1, 131-150.

  11. Spectral analysis of N-body Schrödinger operators, with Barry Simon and Israel M. Sigal. Ann. of Math. (2) 114 (1981), no. 3, 519-567.